Oh, Kat73, you are so right. I long for the days when the teacher was always right and the parents backed up the teacher, not called their lawyer. but that is not really applicable to law school, tk goodness, but I was a teacher before I went to law school so I remember those days well.
Sprycel (Dasatinib) Unresolved/Permanent skin issues
Posted 10 December 2015 - 08:50 AM
Oh the lovely life of side effects when on a TKI med. Been on Sprycel for about 4 years and in April of this year, I developed a painful red rash around my lips and my lips kept splitting. No one could figure it out - my Hematologist said it WASN'T the Sprycel (of course) and sent me to a Dermatologist who said it was an allergic reaction. Unfortunately, they could never find out what I was allergic to and Prednisone and Hydrocortisone did nothing to clear it up. It got worse - but my doctor was kind enough to show me pictures of people with red blistering sores on around their lips up to their noses so I wouldn't feel so bad about my horrendous clown lips that lasted from April to now. And I too laughed at the 'Boob' comment - so many helpful comments of 'what happened to your lips - they look terrible', Thanks for the obvious, especially when I really didn't want to come to work anyways because I was so tired and couldn't put makeup on because of an open rash, that really helped me with my day.
But wonder of wonders, the red sores and scarring around my lips started to peel this weekend. My lips actually look somewhat normal (I want someone to take a picture to post on Facebook - quick, just in case). Hang in there! What TKI side effects you get, they may go away for no apparent reason and the wonderful people on this site can help commiserate with you... because, your doctor probably won't think the side effect has anything to do with the TKI ;-(
Seriously - despite all the products I bought and all the prescriptions I had, it was OTC Aquaphor and Cortisone-10 Ointment that helped me through the worst of it (thanks to some Google posts I found - still using them as my lips and the skin around them feel tight and haven't totally gone back to normal, but I am getting there and I actually feel like smiling again. Still tired though - haven't come up with a Pollyanna outlook on that yet.
Posted 10 December 2015 - 11:07 AM
Happy for you, LAC1223! I didn't have the lips thing on Sprycel, but I did have the chicken skin bumpy patches and the skin starting to peel was when it was beginning to be over (which I didn't know the first time, of course, I just watched, like Dr. Frankenstein.) Be prepared for the cycle to come back. I will make a shrine with little Aquaphor tubes and a candle to pray to the TKI gods that it won't. But I cycled with my skin routine maybe 3 times over an 18-month period (memory is foggy on this phase of my miseries) before it ended for good. (Whoa, I hope the TKI gods are not angered by my hubris!)
Dx July 2009 on routine physical. WBC 94. Started Gleevec 400 mg Sept 2009. MMR at 2yrs. Side effects (malaise, depression/anxiety, fatigue, nausea, periorbital edema) never improved. Kidney issues developed because of Gleevec. Switched to Sprycel 70 mg in Aug 2011. Above side effects disappeared or improved. Have been MR3.5 - 4.5 ever since. Two untreated pleural effusions followed by one treated by stopping Sprycel Jan 2017. After 9 weeks, PCR showed loss of MMR; re-started Sprycel at 50 mg and in 3 months was back to <0.01% IS. Pleural effusion returned within a couple of months, same as before (moderate, left side only). Stopped Sprycel 50 mg for 12 weeks; pleural effusion resolved. At about a monthoff the drug, PCR was 0.03; at 11 weeks it was 2.06 - lost CCyR? Have returned to 50 mg Sprycel for 3 weeks, intending to reduce to 20 mg going forward.
Posted 10 December 2015 - 12:57 PM
BMB 9:22 translocation
1/19/15 began 400 mg gleevec
1/22/15 bcr 37.2 IS
2/6/15 bcr 12.5 IS
3/26/15 bcr 10.3 IS
6/29/15 bcr 7.5 IS
9/24/15 bcr 0.8 IS
1/4/16 bcr 0.3 IS
Started 100 mg dasatinib, mutation analysis negative
4/20/16 bcr 0.03 IS
8/8/16 bcr 0.007 IS
12/6/16 bcr 0.002 IS
Lowered dasatinib to 70 mg
4/10/17 bcr 0.001 IS
Lowered dasatinib to 50 mg
7/5/17 bcr 0.004 IS
8/10/17 bcr 0.001. Stopped TKI in prep for September surgery.
9/10/17 bcr 0.006
10/10/17 bcr 0.088
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users